It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Barb on April 08, 2000 at 18:28:13:

In Reply to: Re: Effects of long term use of Dilantin posted by Eric on September 12, 1999 at 18:45:35:

:I feel for you and the the fact you cansee how good your life has become. I am not a doctor, nor do I pretend to know much about epilepsy. I have had it for 33 years now and have tried many medications. I started out on Dilantin and changed many times because my seizures increased. I wasn't until 13 yrs. ago I was introduced to another med in the Dilantin family, but stonger and have lived with know seizures since. I now drive and work like everyone else. Now the downer, they have stopped producing the med I take and I have to go back on Dilantin. I think the manufactors should somehow be held responsible for for our help. I have been in contact with them and many pharmacies to try and find enough of my medication to at least make a transition, but am not having a great time. I would stay on the Dilantin if I wasn't having any problems know matter how long you have gone without a seizure. Only a person who doesn't have a normal life would understand why you want to do this. More powere to you and your wife for your decisions. I've been taking Dilantin most of my life. My
: seizure disorder started from a brain damage from
: an auto accident as a child. I was first of all
: was under other medications to help in keeping
: control of my nervous system. Eventually the doctors
: switched me over to the two medications, Dilatin
: and Mysoline. During the mid 80's the doctors
: took me off Mysoline from going without any
: epilepsy for so long.
: Then in the late 80's the doctor wanted to take
: me off Dilantin. My mother got three opinions
: from neurologists outside this doctors clinic.
: Eventually after looking over the blood test etc.
: they all said, "Absolutly Not!"
: Right now at this present time, my wife and I
: are involved with another doctors clinic.
: Just two weeks ago our family doctor asked how
: long it's been since the last seizure I've had?
: I told him it's been up to if not over 25 years.
: Now he's telling me that I could probably get off
: the Dilantin. Well right now my wife is helping me
: set up an appointment with another neurologist to
: prove to the family doctor how unsafe it's might be.
: Right now I'm function beautifully. I'm keeping
: a very cautious eye on my gums. So since I'm
: not having any problems or other side effects from
: being on the medication, then why get off.
: If I were to take the risk of saying, "Yes, I'll
: try getting off the medication," it would be the
: biggest mistake in my life. Why get off the med-
: ication when I already know the possible permanent
: side effects that could result to me from my
: nerves not receiving the medication. I already
: know of enough people who got off the medication
: with or with out the doctors supervision and
: resulted in anything from speech impairment,

Follow Ups

All times are GMT -7. The time now is 08:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!